Aa
Aa
A
A
A
Close
Avatar universal

BP rise while holter and post angio tests are ok

Hello Dr.

I am 58 I am now evacuated from the area close to the Japan earthquake.    In 2002 had angioplasty no stent, every 2 recheck, CT scan/ Also 24 hour holter,results were good!  Decent cholesterol levels and only slightly elevated triglycerides.

I am slightly overweight, but less than two years ago.  Usual bp around 116/70 or 130/84. Most recently it has had a high distolic 140/98.Even pre quake. As recently as 2008 good.

1) Why holter etc are good but distolic creeping up?
2) Day of quake it was 162/110.  Got blopess 8 local clinic, tab each AM. After 5 days, before Am tablet, it was 146/96
3) Does it take more time to stabilize?
2) The stress of the Earthquake is understandable, but even before that, it was creeping up.  How to understand that in light of continuing decent holter and CT scan numbers?
3) When is it time to evaluate the effectiveness of the meds?

An anecdoctal thing--ever since a period of high stress in 2007 I have noticed a hissing in my ears (kind of tinitus). It comes and goes. Ever since the regimine of BP medicine it is gone, except briefly on waking up.  I say anecdotal because i had it less frequently in the past, presumably related to allergies. and even before the BP med it came and went. But this time it seems to e related to the BP med.  Perhaps not.
Thank you for your time.

PS

i will remain in the evacuation area for another week or two with my cats. There are doctors nearby, but I am guessing there is time to wait and let the current med take its course....Perhaps i should measure the BP at various times before and after the Blopress?
thank you
paul in japan
2 Responses
469720 tn?1388146349
MEDICAL PROFESSIONAL
Im glad that you survived the quake. The fact that your blood pressure was going up prior to the earthquake suggests that although the stress of the quake may have worsened the situation, your blood pressure meds were inadequate for tight control. I would not expect your holter test or CT to immediately reflect the effects of an elevated blood pressure. I think that you should keep a BP journal to share with your care giver to determine if your meds require adjustment. Good luck
Avatar universal
Thanks.  Actually i never took BP meds until the day after the quake:

Lipitor and Bayaspirin 10 years.
CT/Holter ok

BP a year ago ok..then slowly lower figure lower 90s, upper figure lower 140s.

I asked why BP BEFORE quake slowly going up.

After quake, went 162/110

Then got meds.
Now with meds  in one week with exercise..... upper figure is going down

150, 145, 137.....especially with walking 1 hour or more.

LOWER figure does not go down much,  Stil like 96 or 92.  
This is the one I do not understand.....why the lower one is relatively high....
when up unto a year or so ago I was getting 127/74, etc.

Thanks

You are reading content posted in the Cardiovascular Disease Prevention Forum

Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.